MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID TEST KIT

BIOMERIEUX, INC VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID TEST KIT
Catalog Number 21343
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states notified biomérieux of a yeast misidentification for a cap survey sample (survey f1-a 2018) in association with the vitek® 2 yst test kit (lot # 2430224403).Vitek 2 obtained a result of candida parapsilosis as a single-choice organism on initial testing.The expected result for this specific cap survey sample, specimen f1-01, included candida tropicalis or candida species, not albicans.After receiving the survey results, the customer repeated testing and obtained an identification of candida tropicalis as expected.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer from the united states notified biomérieux of a yeast misidentification for a cap survey sample (survey f1-a 2018) in association with the vitek® 2 yst test kit (lot # 2430224403).Vitek 2 obtained a result of candida parapsilosis as a single-choice organism on initial testing.The expected result for this specific cap survey sample, specimen f1-01, included candida tropicalis or candida species, not albicans.An internal biomérieux investigation was performed using the internal sample of the strain.The internal biomérieux cap f-01 strain was rehydrated, subcultured to sda-emmons agar and incubated for 18-24 hours, 35-37° c, aerobically without co2.A second subculture was performed, and testing included individual organism suspensions with the yst cards from four (4) different card lots, in duplicate, as well as the vitek ms.The vitek 2 yst card lots tested included three customer lots (2430398223, 2430432203, 2430224403) and a random lot (2430603203).For the eight (8) yst cards, five (5) resulted in very good identifications of c.Tropicalis, two (2) gave a low discrimination identification of c.Famata/c.Tropicalis, and the remaining card gave a low discrimination identification c.Famata/parapsilosis/tropicalis.The vitek ms resulted in an identification of c.Tropicalis with a 99.9% confidence value.The customer's misidentification was not reproduced.The low discrimination identifications including c.Tropicalis are considered correct.Therefore, the vitek 2 cards are performing as expected.

Brand Name
VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT
Common Device Name
VITEK® 2 YST ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
st. louis MO 63042
MDR Report Key7561021
Report Number1950204-2018-00207
Device Sequence Number1277628
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2018
Device Catalogue Number21343
Device Lot Number2430224403
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1